MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MAC KIT: 2L 9 FR DISTAL X 11.5 CM AGB; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW MAC KIT: 2L 9 FR DISTAL X 11.5 CM AGB; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CDC-21242-X1A
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "when catheter was in place, clinician attempted to pull blood from the brown port it appeared to be pulling air.No blood.Customer attempted to test the catheter with sterile saline after it was removed and it seemed to have the same issue." additional information received states "the brown port of the mac was capped off with a red cap and no longer used once finding that air was coming into the lumen." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one mac for analysis.A slic catheter was also returned and was inserted through the mac.The slic appears to be an arrow product; however, slics of this type are not included in the mac kit reported by the customer.The correct material#/lot# for this slic was not provided by the customer.Definite evidence of use was observed inside the mac and slic.The slic was removed and visual analysis of the mac and slic did not reveal any defects or anomalies.No other obvious defects or anomalies were observed on the returned device.The outer diameter of the returned slic measured 0.092", which equates to 7french.The hemostasis valve and mac device were then leak tested according to amrq-000038 rev.13.1) low pressure leak resistance test: this states, "there shall be no leakage past the hemostasis valve when using a pressure of 38-42 kpa (3psi)." the extension lines were separately attached to the lab leak tester.With the distal end of the sheath occluded, the mac was pressurized to 42 kpa for 30 seconds.No leaks were observed from either extension line.2) high pressure leak resistance test: this states, "when tested in accordance with iso 11070: annex e, using a test pressure of 300-320kpa (43.5-46.4psi), there shall be no leakage sufficient for form a falling drop." with a lab inventory obturator occluding the hemostasis valve and the distal end of the mac body occluded, the extension lines were separately attached to the lab leak tester and pressurized to 320kpa for 30 seconds.No leaking or inter lumen crossover was detected from any portion of the mac, which indicates that the mac assembly is intact.3) liquid leakage - hemostasis valve with catheter advanced: the parameters from the low-pressure leak resistance test were repeated with the returned slic inserted into the sheath.The mac was pressurized to 38-42 kpa for 30 seconds and no leaking was observed.The returned mac was placed inside into a beaker filled with water.A lab inventory syringe was then attached to the distal line.The syringe was aspirated, and no air bubbles were observed.The mac appears to aspirate as intended.The test above was repeated with the returned slic partially inserted through the valve.Upon aspiration, no air bubbles were observed.R & d confirmed that macs of this type are designed to be compatible with all types of catheters; however, the orientation of the inserted catheter can possibly affect the functionality of the internal valve.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit informs the user "flush and connect distal side port to appropriate line as necessary.Confirm and monitor proximal port by aspirating until free flow of venous blood is observed.Connect all extension lines to appropriate luer-lock line(s) as required".The ifu also states, "if catheter introduction is delayed, temporarily cover valve opening with sterile gloved finger until obturator is inserted.Use arrow obturator, either included with this product or sold separately, to occlude hemostasis valve assembly.This will ensure that leakage does not occur and inner seal is protected from contamination".The ifu also states, "hemostasis valve must be occluded at all times to reduce the risk of air embolism or hemorrhage".The report of a leaking valve during aspiration was not confirmed through analysis of the returned sample.Functional leak testing of the device in accordance with bs en iso 11070 did not reveal any leaks or anomalies of any kind.Likewise, no air bubbles were observed when aspirating the mac with and without the slic inserted.Consultation from r & d revealed that angled catheters can contribute to the customer observing air-bubbles during aspiration.The orientation of the slic at the time of the reported event is unknown, therefore, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "when catheter was in place, clinician attempted to pull blood from the brown port it appeared to be pulling air.No blood.Customer attempted to test the catheter with sterile saline after it was removed and it seemed to have the same issue." additional information recieved states "the brown port of the mac was capped off with a red cap and no longer used once finding that air was coming into the lumen." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW MAC KIT: 2L 9 FR DISTAL X 11.5 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22044280
Report Number9680794-2025-00432
Device Sequence Number9061311
Product Code FOZ
UDI-Device Identifier30801902116834
UDI-Public(01)30801902116834(11)240809(17)251130(10)33F24H0066(21)
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K011761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue NumberCDC-21242-X1A
Device Lot Number33F24H0066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexMale